Journal of Forensic Toxicology & PharmacologyISSN: 2325-9841

Reach Us +1-209-730-0872
All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

Ten Real Critical Iatrogenic Errors in Clinical Toxicology Practice

 Ten Real Critical Iatrogenic Errors in Clinical Toxicology Practice

Introduction: Clinical toxicology is one of the rapidly advancing new fields in the emergency room. One of the most characteristic points in this field is the marked variation in the theory of management. Objective: The purpose of the extant investigative research was on tracking patients with the most dangerous iatrogenic error in severe toxicological emergencies. Material and methods: We report on 10 patients with acute intoxications by variable toxic substance with clear iatrogenic error via clinical notes procedure. Results: The first reported instance was that of a dangerous intoxication that was caused due to caustic ingestion with a prescribed mega dose of methyl-predinisolone 30 mg/kg. The next case was that of severe atropine toxicity reported in a boy 4 years old reportedly suffering from a bout of food poisoning which was incorrectly diagnosed to be that a severe organophosphate toxicity. The third case comprised of seven instances of severe organophosphate poisoning who were rushed to the ER due to mixed atropine toxicity that was due to the acceleration of the procedure of complete atropinization without controlling the dosage/ time schedule. The fourth case was a typical referral instance of mass food poisoning accident in five members of the family that was simultaneously identified to be a pure case of accidental toxicity due to leakage of carbon monoxide gas from their domestic bio gas system. The fifth case was an unsure choice to perform hemodialysis in five different cases of individuals reporting dangerous methanol consumption. The sixth iatrogenic instance was erroneous diagnosis in the strength of ethanol (10% or 100%) administered orally. The seventh case was that of a 51 year old female farmer who was not carefully observed and discharged untimely in a case of suspected snake bite after 4 hours. The eight case was a strict one that followed the intended dosage mentioned on the antivenin vial “One ampoule given intramuscularly”. The ninth case was that of a suicidal 37 year old female patient who had iatrogenic induction of vomiting due to consumption of the Zinc Phosphidetablets. The last case was of cases of neuroleptic malignant syndrome prescription of medication to alter the neurotransmitter disturbance that was the due to the antipsychotic medicines. Conclusion: The present study clarifies that it is critical to strictly follow the line of management when treating acute toxic exposure.

Special Features

Full Text

View

Track Your Manuscript

Share This Page

Media Partners

Associations